Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 69, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2003, 9:55 PM CDT for Dallas County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2003, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 23, 2003, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 23, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1767 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS54 KFWD 240255 SVRFTW TXC113-240330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CDT WED APR 23 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEAST DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WILMER...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEAGOVILLE AROUND 1000 PM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3256 9653 3257 9673 3276 9652 $$ 07/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:50 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 23, 9:50 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 950 PM CDT WED APR 23 2003 UPDATES ARE BEING SENT TO ADJUST THE POPS...REPLACE THE TORNADO WATCH WITH THE NEW SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH UNTIL 300 AM CDT THURSDAY FOR ZONES TXC085...TXC113...TXC119...TXC139...TXC147...TXC181...TXC213... TXC217...TXC223...TXC231...TXC251...TXC257...TXC277...TXC349... TXC379...TXC397...TXC439...TXC467. 58
Hazardous weather outlook, Apr 23, 9:02 PM CDT, 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 902 PM CDT WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THIS IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF NORTH TEXAS. THE MAIN THREATS WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. THE GREATEST THREAT WILL BE EAST OF A JACKSBORO TO GOLDTHWAITE LINE. .DAYS TWO THROUGH SEVEN... THERE WILL A SLIGHT CHANCE OF THUNDERSTORMS NEXT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...GENERALLY EAST OF THE JACKSBORO TO GOLDTHWAITE LINE.
In the hours before
Local storm report, Apr 23, 9:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0900 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 2 NE CLEBURNE TX 1.75 INCH HAIL 04/23/03
JOHNSON GOLFBALL HAIL JUST NE OF
CLEBURNE, RELAYED BY HAMS
DH
0900 PM KEENE TX 60 MPH WIND GUST
04/23/03 JOHNSON REPORTED BY AMATEUR RADIO
SSLocal storm report, Apr 23, 9:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0910 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 0 N ALVARADO TX 1.75 INCH HAIL
04/23/03 JOHNSON REPORTED BY SPOTTER
DSLocal storm report, Apr 23, 9:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0924 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0923 PM ALVARADO TX 70 MPH WIND
04/23/03 JOHNSON REPORTED BY SPOTTERLocal storm report, Apr 23, 9:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CST WED APR 23 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM GRANDVIEW TX 0.25 INCH HAIL
04/23/03 JOHNSON REPORTED BY NWS
TRAINED SPOTTER SPOTTER.Local storm report, Apr 23, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0940 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0936 PM MAYPEARL TX WIND DAMAGE
04/23/03 ELLIS REPORTED BY LAW ENFORCEMENT
SSLocal storm report, Apr 23, 9:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0951 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM 6 N WAXAHATCHIE TX 1.00 INCH HAIL
04/23/03 ELLIS PLUS HEAVY RAIN REPORTED
BY SPOTTER 0900 PM
KEENE TX 60 MPH WIND GUST
04/23/03 JOHNSON REPORTED BY AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 59 min |
| Apr 23, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 61 min |
| Apr 23, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Apr 23, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 62 min |
| Apr 23, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 63 min |
| Apr 23, 9:10 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Apr 23, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 63 min |
| Apr 23, 9:27 PM CDT | Tornado Warning | FWD | Ellis | 48 min |
| Apr 23, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 56 min |
| Apr 23, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.